Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 22, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 27, 2013, 3:52 PM EDT. It took effect at Sep 28, 2013, 8:00 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2013, 3:52 PM EDT (19:52 UTC)
- In effect from
- Sep 28, 2013, 8:00 AM EDT
- Expired
- Oct 1, 2013, 8:00 PM EDT
- In force
- 4 days
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
771 WHUS42 KMHX 271952 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 PM EDT FRI SEP 27 2013 ...DANGEROUS SHORE BREAK EXPECTED SATURDAY NORTH OF CAPE HATTERAS... .PERSISTENT NORTHERLY WINDS WILL PRODUCE DANGEROUS SHORE BREAK FOR BEACHES NORTH OF CAPE HATTERAS SATURDAY. A MODERATE THREAT OF RIP CURRENT WILL PERSIST AS WELL. NCZ103-281000- /O.NEW.KMHX.BH.S.0022.130928T1200Z-130929T0000Z/ OUTER BANKS DARE- 352 PM EDT FRI SEP 27 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * HAZARDS...DANGEROUS SHORE BREAK AND MODERATE THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS $$
8 follow-up statements
097 WHUS42 KMHX 280043 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 843 PM EDT FRI SEP 27 2013 ...DANGEROUS SHORE BREAK EXPECTED SATURDAY NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS WILL PRODUCE DANGEROUS SHORE BREAK FOR BEACHES NORTH OF CAPE HATTERAS SATURDAY. A MODERATE THREAT OF RIP CURRENT WILL PERSIST AS WELL. NCZ103-281000- /O.CON.KMHX.BH.S.0022.130928T1200Z-130929T0000Z/ OUTER BANKS DARE- 843 PM EDT FRI SEP 27 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * HAZARDS...DANGEROUS SHORE BREAK AND MODERATE THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS $$
645 WHUS42 KMHX 280807 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 407 AM EDT SAT SEP 28 2013 ...DANGEROUS SHORE BREAK EXPECTED TODAY NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS WILL PRODUCE DANGEROUS SHORE BREAK FOR BEACHES NORTH OF CAPE HATTERAS TODAY. A MODERATE THREAT OF RIP CURRENT WILL PERSIST AS WELL. NCZ103-282100- /O.CON.KMHX.BH.S.0022.130928T1200Z-130929T0000Z/ OUTER BANKS DARE- 407 AM EDT SAT SEP 28 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...DANGEROUS SHORE BREAK AND MODERATE THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS $$
173 WHUS42 KMHX 282030 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 430 PM EDT SAT SEP 28 2013 ...DANGEROUS SHORE BREAK WILL CONTINUE THROUGH SUNDAY EVENING FOR BEACHES NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS AND LARGE SWELL WILL PRODUCE STRONG SHOREBREAK UP TO 5 TO 7 FEET FOR BEACHES NORTH OF CAPE HATTERAS THROUGH SUNDAY EVENING. A MODERATE THREAT OF RIP CURRENT WILL PERSIST AS WELL. NCZ103-292030- /O.EXT.KMHX.BH.S.0022.000000T0000Z-130930T0000Z/ OUTER BANKS DARE- 430 PM EDT SAT SEP 28 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS...DANGEROUS SHORE BREAK AND MODERATE THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING...TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE...AROUND 945 PM TONIGHT AND 930 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS $$
021 WHUS42 KMHX 290741 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 341 AM EDT SUN SEP 29 2013 ...DANGEROUS SHORE BREAK WILL CONTINUE THROUGH THIS EVENING FOR BEACHES NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS AND LARGE SWELL WILL PRODUCE STRONG SHOREBREAK UP TO 3 TO 5 FEET FOR BEACHES NORTH OF CAPE HATTERAS THROUGH SUNDAY EVENING. A MODERATE THREAT OF RIP CURRENT WILL PERSIST AS WELL. NCZ103-292100- /O.CON.KMHX.BH.S.0022.000000T0000Z-130930T0000Z/ OUTER BANKS DARE- 341 AM EDT SUN SEP 29 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...DANGEROUS SHORE BREAK AND MODERATE THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING...TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE... AROUND 9 AM AND AGAIN AROUND 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS $$
812 WHUS42 KMHX 292014 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 414 PM EDT SUN SEP 29 2013 ...DANGEROUS SHORE BREAK WILL CONTINUE THROUGH MONDAY EVENING FOR BEACHES NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS AND LARGE SWELL WILL PRODUCE STRONG SHOREBREAK UP TO 4 TO 6 FEET FOR BEACHES NORTH OF CAPE HATTERAS THROUGH MONDAY EVENING. A MODERATE THREAT OF RIP CURRENT WILL PERSIST AS WELL. NCZ103-301845- /O.EXT.KMHX.BH.S.0022.000000T0000Z-131001T0000Z/ OUTER BANKS DARE- 414 PM EDT SUN SEP 29 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... * HAZARDS...DANGEROUS SHORE BREAK AND MODERATE THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING...TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE...AROUND 1030 PM TONIGHT AND AGAIN AROUND 1030 AM MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS $$
240 WHUS42 KMHX 300816 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 416 AM EDT MON SEP 30 2013 ...DANGEROUS SHORE BREAK WILL CONTINUE THROUGH THIS EVENING FOR BEACHES NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS AND LARGE SWELL WILL PRODUCE STRONG SHOREBREAK UP TO 4 TO 6 FEET FOR BEACHES NORTH OF CAPE HATTERAS THROUGH THIS EVENING ALONG WITH A STRONG NORTH TO SOUTH LONGSHORE CURRENT. A MODERATE THREAT OF RIP CURRENT WILL PERSIST AS WELL. NCZ103-010000- /O.CON.KMHX.BH.S.0022.000000T0000Z-131001T0000Z/ OUTER BANKS DARE- 416 AM EDT MON SEP 30 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING NORTH OF CAPE HATTERAS... * HAZARDS...DANGEROUS SHORE BREAK AND MODERATE THREAT OF RIP CURRENTS. A STRONG NORTH TO SOUTH LONGSHORE CURRENT WILL EXIST AS WELL. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING...TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE... AROUND 1030 THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS $$
384 WHUS42 KMHX 302005 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 405 PM EDT MON SEP 30 2013 ...HIGH RISK OF RIP CURRENTS AND STRONG SHORE BREAK WILL CONTINUE THROUGH TUESDAY EVENING FOR BEACHES NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS AND LARGE SWELL WILL PRODUCE STRONG SHOREBREAK UP TO 4 TO 5 FEET FOR BEACHES NORTH OF CAPE HATTERAS THROUGH THIS EVENING ALONG WITH A STRONG NORTH TO SOUTH LONGSHORE CURRENT. A HIGH THREAT OF RIP CURRENT WILL PERSIST AS WELL. NCZ103-011200- /O.EXT.KMHX.BH.S.0022.000000T0000Z-131002T0000Z/ OUTER BANKS DARE- 405 PM EDT MON SEP 30 2013 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY EVENING... * HAZARDS...DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP CURRENTS. A STRONG NORTHEAST LONGSHORE CURRENT WILL EXIST AS WELL. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING...TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE... AROUND 1115 PM THIS EVENING AND 1120 AM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS $$
728 WHUS42 KMHX 010733 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 AM EDT TUE OCT 1 2013 ...HIGH RISK OF RIP CURRENTS AND STRONG SHORE BREAK WILL CONTINUE THROUGH THIS EVENING FOR BEACHES NORTH OF CAPE HATTERAS... .PERSISTENT NORTHEAST WINDS AND LARGE SWELL WILL PRODUCE STRONG SHOREBREAK UP TO 4 TO 5 FEET FOR BEACHES NORTH OF CAPE HATTERAS THROUGH THIS EVENING ALONG WITH A STRONG NORTH TO SOUTH LONGSHORE CURRENT. A HIGH THREAT OF RIP CURRENT WILL PERSIST AS WELL. NCZ103-012100- /O.CON.KMHX.BH.S.0022.000000T0000Z-131002T0000Z/ OUTER BANKS DARE- 333 AM EDT TUE OCT 1 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...DANGEROUS SHORE BREAK AND HIGH THREAT OF RIP CURRENTS. A STRONG NORTHEAST LONGSHORE CURRENT WILL EXIST AS WELL. * LOCATION...BEACHES NORTH OF CAPE HATTERAS. * TIMING...TIMING AND TIDES...THE HIGHEST THREAT FOR RIP CURRENTS WILL OCCUR SEVERAL HOURS EITHER SIDE OF LOW TIDE... AROUND 1120 AM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 27, 3:14 PM EDT, 38 minutes earlier.
Area forecast discussion, Sep 27, 3:14 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
314 PM EDT FRI SEP 27 2013
.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH THROUGH THE
WEEKEND AS AN AREA OF STRENGTHENING LOW PRESSURE MOVES NORTHEAST
WELL OFF THE COAST SUNDAY AND MONDAY. THE LOW WILL MOVE WELL NORTH
OF THE AREA MONDAY NIGHT FOLLOWING BY HIGH PRESSURE BUILDING INTO
THE REGION THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 300 PM FRIDAY...THE AREA WILL REMAIN UNDER THE INFLUENCE OF
HIGH PRESSURE WITH A TIGHT PRESSURE GRADIENT PINCHED BETWEEN THE
HIGH AND AN AREA OF LOW PRESSURE LOW PRESSURE THAT WILL BEGIN TO
LIFT NE WELL OFF OUR COAST. GUSTY WINDS WILL DIMINISH ACROSS LAND
AREAS TONIGHT BUT EXPECT THE ATMOSPHERE TO REMAIN MIXED OVERNIGHT
WITH AT LEAST A LIGHT BREEZE. COULD SEE A FEW SHOWERS DEVELOP OFF
THE COAST TONIGHT BUT EXPECT THEY WILL LIKELY REMAIN OFFSHORE.
EXPECT TEMPS TO DROP TO MID 50S INLAND AREAS WITH BETTER MIXING
AND WARM COASTAL WATERS KEEPING TEMPS IN THE LOW TO MID 60S ALONG
THE IMMEDIATE COAST.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 300 PM FRIDAY...EXPECT A VERY SIMILAR DAY IN STORE TOMORROW
TO WHAT WE EXPERIENCED TODAY. WE WILL CONTINUE TO SEE GUSTY WINDS
IN NE FLOW. DID ALLOW FOR SLIGHT CHANCE OF A SHOWER ALONG THE
OUTER BANKS. OTHERWISE PARTLY CLOUDY SKIES WILL DEVELOP WITH
HIGHS AGAIN IN THE MID 70S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM FRI...UPPER PATTERN WILL BE ACTIVE DURING THE LONG
TERM. THE DEEP UPPER LOW ALONG THE COAST WILL MOVE EAST ON SUNDAY
TO BE FOLLOWED BY A BRIEF PERIOD OF ZONAL FLOW EARLY NEXT WEEK.
UPPER RIDGE PASSES THROUGH ON WEDNESDAY WITH THE NEXT TROF
APPROACHING LATE IN THE WEEK. I WILL CONTINUE THE ISOLATED SHOWERS
INTO SUNDAY NIGHT WITH THE NORTHEAST SURFACE FLOW AND NUMEROUS
VORT CENTERS ROTATING AROUND UPPER LOW. A SURFACE RIDGE OVER THE
SOUTHEAST WILL BE THE MAIN FEATURE FOR THE REST OF THE WEEK WITH
DRY WEATHER AND MILD TEMPS IN STORE.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 100 PM FRIDAY...EXPECT VFR CONDITIONS THROUGH THE TAF CYCLE.
PARTLY CLOUDY SKIES WITH SOME SCATTERED CU THIS AFTERNOON WILL
GIVE WAY TO CLEARING OVERNIGHT. WINDS ARE THE MOST SIGNIFICANT
FCST FEATURE WITH GUSTY NE WINDS TODAY...DIMINISHING A BIT
OVERNIGHT BUT REMAIN STRONG ENOUGH TO ENSURE MIXING. WINDS WILL
INCREASE AGAIN AND BECOME GUSTY ON SATURDAY. NAM GUIDANCE SHOWS A
CHANCE OF FOG AT PGV BUT KEPT THIS OUT OF TAF GIVEN MIXING. IF
WINDS GET A LITTLE LIGHTER THERE CANNOT COMPLETELY RULE OUT SOME
FOG WITH THE LIGHT NE FLOW AND PROXIMITY OF THE RIVER NORTH OF THE
AIRPORT. STILL THINK IT WOULD BE VERY LIMITED DITCH FOG AND DO NOT
EXPECT IT TO BE AN ISSUE.
LONG TERM /SAT NIGHT THROUGH WED/
AS OF 3 PM FRI...LOW PRESSURE OFF THE COAST WILL MOVE OFF TO THE
NORTH MONDAY TO BE REPLACE WITH HIGH PRESSURE OVER THE REGION FOR
MUCH OF THE WEEK. NORTH TO NORTHEAST FLOW WILL CONTINUE INTO
MONDAY...BECOMING WEST TO SOUTHWEST TUESDAY AND WEDNESDAY. DRY AND
VFR THROUGH THE PERIOD.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 300 PM FRIDAY...SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT
FOR ALL WATERS THROUGH SATURDAY. AS MENTIONED PREVIOUSLY THE TIGHT
PRESSURE GRADIENT BETWEEN THE RIDGE AND AREA OF LOW PRESSURE WELL
OFFSHORE WILL KEEP THE AREA IN STRONG NE FLOW. WINDS WILL REMAIN
IN THE 20 TO 25 KT RANGE WITH GUSTS UP TO 30 WELL INTO SATURDAY.
THE FORECAST WINDS IN THE GRIDDED FORECAST FOLLOWED A BLEND OF THE
STRONGER NAM MODEL WITH MORE WEIGHT ON THE PREVIOUS FORECAST.
SEAS WILL BE 6 TO 8 FEET THROUGH THE PEAK OF THE WINDS TONIGHT
INTO EARLY SATURDAY BEFORE THEY SLOWLY BEGIN TO SUBSIDE.
LONG TERM /SAT NIGHT THROUGH WED/
AS OF 3 PM FRI...BOATING CONDITIONS WILL BE IMPROVING IN THE LONG
TERM. UPPER LOW OFF THE COAST THAT HAS BROUGHT ROUGH SEAS OVER THE
PAST FEW DAYS WILL MOVE OFF TO THE NORTH MONDAY TO BE REPLACED BY
HIGH PRESSURE AS THE MAIN FEATURE ACROSS THE SOUTHEAST FOR MUCH
OF THE WEEK. SMALL CRAFT ADVISORIES WILL END ACROSS THE WATERS AS
STRONG NORTHEAST FLOW TRANSITIONS TO LIGHT WEST SOUTHWEST FLOW
TUESDAY AND WEDNESDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT MONDAY NIGHT FOR
AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT MONDAY FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR AMZ150.
&&
SYNOPSIS...RSB
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...HSA
AVIATION...RSB/HSA
MARINE...RSB/HSAHazardous weather outlook, Sep 27, 3:51 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 351 AM EDT FRI SEP 27 2013 NCZ029-044>047-079>081-090>094-280800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 351 AM EDT FRI SEP 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-280800- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 351 AM EDT FRI SEP 27 2013 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WITH CONTINUED GUSTY NORTHEAST WINDS...THERE WILL BE AN ELEVATED RIP CURRENT SATURDAY AND SUNDAY...ESPECIALLY NORTH OF CAPE LOOKOUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-280800- ONSLOW- 351 AM EDT FRI SEP 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.